Skip to content
Licensed Unlicensed Requires Authentication Published by De Gruyter March 9, 2016

On the Existence and Multiplicity of Solutions for Dirichlet’s problem for Fractional Differential equations

  • Diego Averna EMAIL logo , Stepan Tersian and Elisabetta Tornatore


In this paper, by using variational methods and critical point theorems, we prove the existence and multiplicity of solutions for boundary value problem for fractional order differential equations where Riemann-Liouville fractional derivatives and Caputo fractional derivatives are used. Our results extend the second order boundary value problem to the non integer case. Moreover, some conditions to determinate nonnegative solutions are presented and examples are given to illustrate our results.


[1] D. Averna, G. Bonanno, A three critical points theorem and its applications to the ordinary Dirichlet problem. Topol. Math. Nonlinear Anal. 2 (2003), 93-103.10.12775/TMNA.2003.029Search in Google Scholar

[2] G. Bonanno, A. Sciammetta, An existence result of non trivial solution for two points boundary value problems. Bull. Aust. Math. Soc. 84 (2011), 288-299.10.1017/S0004972711002255Search in Google Scholar

[3] G. Bonanno, A critical point theorem via Ekeland variational principle. Nonlinear Anal. 75 (2012), 2992–3007.10.1016/ in Google Scholar

[4] G. Bonanno, Relations between the mountain pass theorem and local minima. Adv. Nonlinear Anal. 1, No 3 (2012), 205–220.10.1515/anona-2012-0003Search in Google Scholar

[5] G. Bonanno, R. Rodriguez-Lopez, S. Tersian, Existence of solutions to boundary value problem for impulsive fractional differential equations. Fract. Calc. Appl. Anal. 17, No 3 (2014), 717–744; DOI: 10.2478/s13540-014-0196-y; in Google Scholar

[6] J. Chen, X.H. Tang, Existence and multiplicity of solutions for some fractional Boundary value problem via critical point theory. Abstract Appl. Anal. 2012 (2012), Article ID 648635, 21 p.; doi:10.1155/2012/64863510.1155/2012/648635Search in Google Scholar

[7] G. Cottone, M. Di Paola, M. Zingales, Elastic waves propagation in 1D fractional non local contiuum. Physica E 42 (2009), 95–103.10.1016/j.physe.2009.09.006Search in Google Scholar

[8] M. Di Paola, M. Zingales, Long-range cohesive interactions of non local continuum faced by fractional calculus. Internat. J. of Solids and Structures 45 (2008), 5642–5659.10.1016/j.ijsolstr.2008.06.004Search in Google Scholar

[9] F. Jiao, Y. Zhou, Existence of solutions for a class of fractional boundary value problems via critical point theory. Comput. Math. Appl. 62 (2011), 1181–1199.10.1016/j.camwa.2011.03.086Search in Google Scholar

[10] A.A. Kilbas, H.M. Srivastava, J.J. Trujillo, Theory and Applicationa of Fractional Differential equations, North-Holland Mathematics Studies # 204, Elsevier Science B.V., Amsterdam (2006).Search in Google Scholar

[11] I. Podlubny, Fractional Differential Equations. Mathematics in Science and Engineering # 198, Academic Press, Boston etc. (1999).Search in Google Scholar

[12] P.H. Rabinowitz, Minimax Methods in Critical Point Theory with Applications to Differential Equations. CBMS Regional Conf. Ser. in Math. # 65, Amer. Math. Soc., Providence, RI-USA (1986).10.1090/cbms/065Search in Google Scholar

[13] R. Rodriguez-Lopez, S. Tersian, Existence of solutions to boundary value problem for impulsive fractional differential equations. Fract. Calc. Appl. Anal. 17, No 4 (2014), 1016–1038; DOI: 10.2478/s13540- 014-0212-2; in Google Scholar

[14] S.G. Samko, A.A. Kilbas, O.I. Marichev, Fractional Integrals and Derivatives: Theory and Applications. Gordon and Breach, Longhorne, PA – USA (1993).Search in Google Scholar

  1. Please cite to this paper as published in: Fract. Calc. Appl. Anal., Vol. 19, No 1 (2016), pp. 253–266, DOI: 10.1515/fca-2016-0014

Received: 2015-4-2
Accepted: 2015-11-19
Published Online: 2016-3-9
Published in Print: 2016-2-1

© 2016 Diogenes Co., Sofia

Downloaded on 6.12.2023 from
Scroll to top button